MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the crown of the device became detached and remained in the patient.The target lesion was treated with one pass of the oad on low speed.When the device was operated back through the lesion, it became stuck on the guide wire.The crown was advance forward and the device was turned on in attempt to detach from the wire, however the device shut off.The guide wire and device were removed from the sheath together, however it was noted that the crown had become detached and remained in the iliac.An attempt was made to snare the crown but was unsuccessful.The crown was secured to the vessel wall using covered stents and there were no additional complications reported.
 
Additional Manufacturer Narrative
The reported oad was received for analysis along with the guide wire utilized during the procedure.The crown and tip bushing were confirmed to be detached and were not returned.Scanning electron microscopy was performed and identified fatigue striations and secondary damage on the surface of the fractured driveshaft.This indicates that the driveshaft was subjected to torsional forces which resulted in a fatigue fracture.A kink and significant surface wear were observed on the returned guide wire.It is possible that the oad was spun over the kinked guide wire during the procedure, which may have led to the fracture.However, the exact cause of the fracture was unable to be determined by the device analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8009376
Report Number3004742232-2018-00315
Device Sequence Number11151109
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)200731(10)233334
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberDBP-200SOLID145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number233334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight86